Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Indianapolis, IN

April 22, 2005Bartholomew County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 5:33 PM EST for Bartholomew County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 5:33 PM EST (22:33 UTC)
Expired
Apr 22, 2005, 6:15 PM EST
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Bartholomew County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 1:30 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 222234
SVRIND
INC005-222315-
/O.NEW.KIND.SV.W.0015.050422T2233Z-050422T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EST FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA
  THIS INCLUDES THE CITY OF COLUMBUS

* UNTIL 615 PM EST

* AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COLUMBUS...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 545 PM EST
  CLIFFORD AROUND 555 PM EST
  HOPE AROUND 610 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3933 8605 3913 8603 3914 8570 3934 8571

$$
DRT
1 follow-up statement
000 
WWUS53 KIND 222255
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EST FRI APR 22 2005

INC057-095-222315-
/O.CON.KIND.TO.W.0005.000000T0000Z-050422T2315Z/
HAMILTON-MADISON-
554 PM EST FRI APR 22 2005

...A TORNADO WARNING CONTINUES UNTIL 615 PM EST FOR EASTERN HAMILTON
AND SOUTHWESTERN MADISON COUNTIES...

AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LAPEL...OR ABOUT
11 MILES WEST OF ANDERSON...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  NOBLESVILLE AROUND 540 PM EST
  CICERO AROUND 545 PM EST
  LAPEL AROUND 550 PM EST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
FRIDAY EVENING FOR EAST CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHERN
INDIANA.

LAT...LON 4004 8614 3990 8592 4006 8569 4024 8595

$$

HAINES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:40 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 22, 3:40 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 PM EST FRI APR 22 2005

.DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH INDIANA ON
SATURDAY. MODERATELY UNSTABLE AIR IS AHEAD OF THE FRONT WITH MUCH
COLDER AIR BEHIND IT.

MODELS ARE NOT IN AGREEMENT WITH THIS SYSTEM. THE ETA HAS THE LOW
JUMPING FROM ILL TO OH IN 12 HOURS. THE GFS HAS A MUCH MORE
REASONABLE SLOWER MOVEMENT. GOOD WIND AND DIRECTIONAL SHEAR OVER
AREA THIS EVENING. LIFTED INDEXES BETTER THEN -4 ALONG WITH A CAPE
AROUND 1200. SEVER STORMS WILL BE POSSIBLE OVER MAINLY THE CENTRAL
AND SOUTH. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET.

STRONG AND COLDER AIR WILL MOVE INTO INDIANA ON SATURDAY.
TEMPERATURES WILL FALL THROUGH THE DAY. GROUND TEMPERATURES AREA IN
THE 50S. THIS WILL INHIBIT SNOW ACCUMULATION. 1 TO 2 INCHES IS
POSSIBLE IN THE NORTH WITH 1 INCH OR LESS IN THE CENTRAL SECTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH CENTRAL
AND SOUTH THIS EVENING.

FREEZE WATCH FOR ALL OF CENTRAL INDIANA SATURDAY NIGHT.

&&

HAINES
Hazardous weather outlook, Apr 22, 3:02 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EST FRI APR 22 2005

INZ035>037-039-040-043>048-051>057-060>065-067>072-231100-
BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE-
HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-
MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-
RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO-
302 PM EST FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT...
...FREEZE WATCH SATURDAY NIGHT...

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT.
THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE
INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND
WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO
SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED.

TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT
THEY WILL BE IN THE LOWER TO MIDDLE 30S.

RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN
AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING.

INZ021-028>031-038-041-042-049-231100-
CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON-
WARREN-
302 PM EST FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...FREEZE WATCH SATURDAY NIGHT...

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT
SHOULD REMAIN BELOW SEVERE WEATHER LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW
IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT.
ONE TO TWO INCH ACCUMULATION IS EXPECTED.

TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT
THEY WILL FALL INTO THE MID TO UPPER 20S.

THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN
AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING.
THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION
ON THIS SYSTEM.

In the hours before

Local storm report, Apr 22, 5:08 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BROWNSTOWN              38.88N 86.05W
04/22/2005  0.88 INCH        JACKSON            IN   TRAINED SPOTTER

            HAIL COMPLETELY COVERS GROUND

&&

CP
Local storm report, Apr 22, 5:10 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CARMEL                  39.97N 86.11W
04/22/2005  0.75 INCH        HAMILTON           IN   TRAINED SPOTTER

            46TH AND GRAY

&&

CP
Local storm report, Apr 22, 5:16 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             CARMEL                  39.97N 86.11W
04/22/2005  1.00 INCH        HAMILTON           IN   PUBLIC

0459 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
04/22/2005  1.00 INCH        MARION             IN   PUBLIC

0447 PM     FUNNEL CLOUD     GREENWOOD               39.62N 86.11W
04/22/2005                   JOHNSON            IN   PUBLIC

            WALL CLOUD

0510 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
04/22/2005  1.75 INCH        MARION             IN   TRAINED SPOTTER

&&

CP
Local storm report, Apr 22, 5:22 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             6 SE NORTH VERNON       38.95N 85.55W
04/22/2005  0.75 INCH        JENNINGS           IN   LAW ENFORCEMENT

0455 PM     HAIL             FAIRLAND                39.60N 85.86W
04/22/2005  1.75 INCH        SHELBY             IN   TRAINED SPOTTER

            ST RD 44 W OF SHELBYVILLE

&&

CP
Local storm report, Apr 22, 5:26 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             2 NE DANVILLE           39.78N 86.49W
04/22/2005  0.75 INCH        HENDRICKS          IN   LAW ENFORCEMENT

0500 PM     HAIL             CARMEL                  39.97N 86.11W
04/22/2005  1.00 INCH        HAMILTON           IN   PUBLIC

&&

CP
Local storm report, Apr 22, 5:28 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EST FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             FISHERS                 39.95N 86.02W
04/22/2005  0.75 INCH        HAMILTON           IN   LAW ENFORCEMENT

            96TH AND I69

0526 PM     HAIL             SHELBYVILLE             39.52N 85.78W
04/22/2005  1.50 INCH        SHELBY             IN   TRAINED SPOTTER

0525 PM     TSTM WND DMG     6 W SHELBYVILLE         39.52N 85.89W
04/22/2005                   SHELBY             IN   AMATEUR RADIO

            TREE DEBRIS

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:04 PM ESTSevere Thunderstorm WarningINDJackson, Lawrence41 min
Apr 22, 3:40 PM ESTSevere Thunderstorm WarningINDKnox50 min
Apr 22, 3:43 PM ESTSevere Thunderstorm WarningINDJackson, Lawrence47 min
Apr 22, 3:50 PM ESTSevere Thunderstorm WarningINDJohnson, Marion25 min
Apr 22, 4:11 PM ESTSevere Thunderstorm WarningINDHancock, Marion34 min
Apr 22, 4:14 PM ESTSevere Thunderstorm WarningINDJackson, Jennings46 min
Apr 22, 4:21 PM ESTSevere Thunderstorm WarningINDDaviess, Knox39 min
Apr 22, 4:25 PM ESTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby50 min
Apr 22, 4:49 PM ESTSevere Thunderstorm WarningINDMartin26 min
Apr 22, 4:54 PM ESTTornado WarningINDJohnson, Shelby51 min
Apr 22, 5:00 PM ESTSevere Thunderstorm WarningINDHamilton, Marion45 min
Apr 22, 5:01 PM ESTSevere Thunderstorm WarningINDLawrence44 min
Apr 22, 5:04 PM ESTTornado WarningINDHamilton, Hancock, Marion26 min
Apr 22, 5:15 PM ESTSevere Thunderstorm WarningINDHancock, Rush, Shelby45 min
Apr 22, 5:29 PM ESTTornado WarningINDHamilton, Madison46 min
Apr 22, 5:42 PM ESTSevere Thunderstorm WarningINDJackson33 min
Apr 22, 5:45 PM ESTTornado WarningINDDecatur, Rush, Shelby45 min
Apr 22, 5:46 PM ESTSevere Thunderstorm WarningINDPutnam29 min
Apr 22, 6:16 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan, Putnam44 min
Apr 22, 6:29 PM ESTSevere Thunderstorm WarningINDJohnson, Marion, Morgan, Shelby46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.